Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 14, NWS Fort Worth, TX

May 28, 201146 counties in Texas

NWS Fort Worth, TX issued this wind advisory at May 28, 2011, 3:15 AM CDT for 46 counties in Texas. It took effect at May 28, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 28, 2011, 3:15 AM CDT (08:15 UTC)
In effect from
May 28, 2011, 10:00 AM CDT
Expired
May 28, 2011, 7:06 PM CDT
In force
9 hr
Issued by
NWS Fort Worth, TX
All 46 counties

Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1492 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1492 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS74 KFWD 280815
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
315 AM CDT SAT MAY 28 2011

...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS...

.LOW PRESSURE NEAR THE TEXAS PANHANDLE WILL SLOWLY STRENGTHEN
TODAY BRINGING STRONG SOUTHERLY WINDS THROUGH NORTH TEXAS
BEGINNING LATE THIS MORNING. SOUTHERLY WINDS OF 25 MPH GUSTING TO
35 TO 40 MPH ARE EXPECTED OVER MUCH OF NORTH TEXAS BY LATE THIS
MORNING. THESE WINDS MAY MAKE FOR HAZARDOUS BOATING CONDITIONS ON
RECREATIONAL LAKES TODAY...THE START OF MEMORIAL DAY WEEKEND.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281800-
/O.NEW.KFWD.WI.Y.0014.110528T1500Z-110529T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
315 AM CDT SAT MAY 28 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

SOUTHERLY WINDS OF 25 MPH GUSTING TO 35 TO 40 MPH ARE EXPECTED
OVER MUCH OF NORTH TEXAS BY LATE THIS MORNING.  THESE WINDS MAY
MAKE FOR HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES
TODAY...THE START OF MEMORIAL DAY WEEKEND. WINDS ARE EXPECTED TO
WEAKEN TO 15 TO 20 MPH LATE THIS EVENING. STRONG SOUTHERLY WINDS
ARE POSSIBLE ONCE AGAIN ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

CAVANAUGH
2 follow-up statements
374 
WWUS74 KFWD 281740 AAA
NPWFWD

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CDT SAT MAY 28 2011

...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS...

.SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
ACROSS MUCH OF NORTH TEXAS THROUGH EARLY EVENING. THESE WINDS MAY
MAKE FOR HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES.


TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290145-
/O.CON.KFWD.WI.Y.0014.000000T0000Z-110529T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
1240 PM CDT SAT MAY 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
ACROSS MUCH OF NORTH TEXAS THROUGH EARLY EVENING. THESE WINDS MAY
MAKE FOR HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
052 
WWUS74 KFWD 290006
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT SAT MAY 28 2011

...NORTH TEXAS WIND ADVISORY CANCELED...

.WINDS HAVE MODERATED...AND THEREFORE THE ADVISORY IS CANCELED.

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290115-
/O.CAN.KFWD.WI.Y.0014.000000T0000Z-110529T0200Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER...
SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...
BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL...
KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN...
EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY...
COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE...
FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE...
KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA...
GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON...
ROCKDALE...HEARNE...FRANKLIN...CALVERT
706 PM CDT SAT MAY 28 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE MODERATED...AND THEREFORE THE ADVISORY IS CANCELED..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 27, 11:45 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, May 27, 11:45 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CDT FRI MAY 27 2011

.AVIATION...
LOW CLOUDS WILL CONTINUE TO FORM OVER SOUTH TEXAS THROUGH THE
NIGHT. THESE CLOUDS WILL ADVANCE NORTHWARD WITH MVFR CEILINGS
REACHING WACO AROUND 10Z. THE LOW CLOUDS SHOULD REMAIN SCATTERED
AT THE METROPLEX TAF SITES AROUND SUNRISE...BUT SOME VERY BRIEF
CEILINGS ARE POSSIBLE. OTHERWISE...EXPECT VFR CONDITIONS SATURDAY
AFTERNOON AND EVENING.

DEEP SURFACE LOW PRESSURE OVER THE HIGH PLAINS WILL RESULT IN A
SOUTH WIND THROUGH THE TAF PERIOD AT SPEEDS BETWEEN 14 AND 20
KNOTS ALONG WITH SOME HIGHER GUSTS...ESPECIALLY SATURDAY
AFTERNOON.

79

&&

.PREV DISCUSSION... /ISSUED 345 PM CDT FRI MAY 27 2011/
GULF MOISTURE HAS RETURNED TO NORTH TEXAS. SURFACE LOW NEAR SW
OKLAHOMA HAS VEERED WINDS ACROSS WESTERN NORTH TEXAS...PUSHING A
DRYLINE NEAR THE WESTERN EDGE OF FWD CWA. TEMPERATURES HAVE TOPPED
100 DEGREES NEAR AND WEST OF THE DRYLINE. IN THE HUMID AIR...
READINGS ARE IN THE MID TO UPPER 90S WHERE MINIMAL RAINFALL FELL
THIS WEEK. MOISTURE CONVERGENCE IS ENHANCED NEAR WICHITA FALLS
WHERE CU HAS DEVELOPED. STILL CONSIDERABLE CIN...THUS WILL CARRY
ONLY 10 POPS WITHOUT WEATHER MENTION.

MET GUIDANCE FOR SATURDAY HAS 99F FOR DFW. WITH GUSTY SOUTH WINDS
AND NO WESTERLY COMPONENT...UPPER 90S ARE LIKELY TOO HIGH WHERE
SIGNIFICANT RAINFALL FELL THIS WEEK. 850MB WINDS WILL BACK ON
SUNDAY...AND 850MB TEMPS MAY FALL SEVERAL DEGREES. THIS SHOULD
TRIM A COUPLE OF DEGREES OFF SURFACE TEMPS...BUT GUIDANCE APPEARS
TOO LOW.

NORTH TEXAS WILL CONTINUE MAKING THE RAPID TRANSITION FROM AN
APRIL-LIKE CYCLONE TO JULY-LIKE RIDGING IN LESS THAN A WEEK. THE
RIDGE WILL SETTLE INTO THE PLAINS NEXT WEEK...AT LEAST 2 WEEKS
EARLIER THAN CLIMO.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  96  73  93  72 /   0   5   5   0   0
WACO, TX              74  99  76  95  74 /   0   0   5   0   0
PARIS, TX             67  92  68  91  69 /   5   5   5   0   0
DENTON, TX            70  96  72  93  72 /   0   5   5   0   0
MCKINNEY, TX          70  93  72  92  69 /   5   5   5   0   0
DALLAS, TX            73  96  73  95  72 /   0   5   5   0   0
TERRELL, TX           71  95  73  94  72 /   0   5   5   0   0
CORSICANA, TX         72  97  74  96  73 /   0   0   5   0   0
TEMPLE, TX            72  99  74  97  73 /   0   0   5   0   0
MINERAL WELLS, TX     71 100  70  94  69 /   5   5   5   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/84
Hazardous weather outlook, May 27, 3:15 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CDT FRI MAY 27 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
315 PM CDT FRI MAY 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DUNN

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.